Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 1, 2016, 3:14 PM PDT for San Bernardino County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 3:14 PM PDT (22:14 UTC)
- Expired
- Jul 1, 2016, 4:15 PM PDT
- In force
- 61 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 102 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
250
WUUS56 KSGX 012214
SVRSGX
CAC071-012315-
/O.NEW.KSGX.SV.W.0012.160701T2214Z-160701T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
314 PM PDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 415 PM PDT
* AT 312 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 11 MILES NORTHWEST OF JOHNSON VALLEY...OR 12 MILES
EAST OF LUCERNE VALLEY...AND NEALY STATIONARY. THE STORM MAY ALSO
PRODUCE PENNY SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
LUCERNE VALLEY AND NORTHWESTERN JOHNSON VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3474 11645 3470 11646 3468 11651 3461 11651
3460 11648 3445 11652 3434 11669 3438 11697
3461 11694 3476 11683
TIME...MOT...LOC 2212Z 240DEG 48KT 3449 11672
$$
ALBRIGHT2 follow-up statements
316
WWUS56 KSGX 012239
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 PM PDT FRI JUL 1 2016
CAC071-012315-
/O.CON.KSGX.SV.W.0012.000000T0000Z-160701T2315Z/
SAN BERNARDINO CA-
339 PM PDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR SAN BERNARDINO COUNTY...
AT 334 PM PDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER HIGHWAY 247 APPROXIMATELY 8 MILES
EASY OF LUCERNE VALLEY.
LOCATIONS IMPACTED INCLUDE...LUCERNE VALLEY AND NORTHWESTERN
JOHNSON VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3474 11645 3470 11646 3468 11651 3461 11651
3460 11648 3445 11652 3434 11669 3438 11697
3461 11694 3476 11683
TIME...MOT...LOC 2234Z 240DEG 48KT 3464 11641
$$
ALBRIGHT363
WWUS56 KSGX 012311
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
411 PM PDT FRI JUL 1 2016
CAC071-012320-
/O.EXP.KSGX.SV.W.0012.000000T0000Z-160701T2315Z/
SAN BERNARDINO CA-
411 PM PDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SAN BERNARDINO COUNTY WILL
EXPIRE AT 415 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM.
LAT...LON 3474 11645 3470 11646 3468 11651 3461 11651
3460 11648 3445 11652 3434 11669 3438 11697
3461 11694 3476 11683
TIME...MOT...LOC 2306Z 240DEG 48KT 3464 11641
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:44 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 1, 1:44 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service San Diego CA
144 PM PDT FRI JUL 1 2016
.SYNOPSIS...
Monsoonal moisture and instability aloft will continue the
possibility of scattered showers and thunderstorms over portions
of the mountains and deserts through this evening. A low pressure
trough along the west coast will lower high temperatures to normal
or below seasonal normals, create breezy southwesterly winds in
the mountains and deserts, a moderate to deep marine layer and dry
weather Saturday through next Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 1 PM PDT, water vapor imagery displayed an upper-level ridge
over Texas, and an upper-level trough over Northern California.
Visible satellite showed low clouds along the coast, and cumulus
over mountain peaks. Composite radar showed a thunderstorm just
southeast of Big Bear, and a thunderstorm south of Barstow. A 12
C marine layer inversion on the 01/1200 UTC KNKX sounding will
make it difficult for areas along the beach and over the waters to
clear today. Most unstable CAPE of 500-1000 J/KG, precipitable
water of 1.1-1.3 inches and diurnal heating will combine to
continue a chance of thunderstorms over the mountains and deserts
through early evening. Heavy downpours, urban and small stream
flooding, gusty winds and frequent lightning are possible where
storms develop. Isolated flash flooding is possible where
stationary storms develop.
The aforementioned trough will linger along the West Coast this
weekend into the middle of next week. This will help lower high
temperatures to near normal to slightly below normal today through
the middle of next week. Dry SW flow aloft will eliminate chances
for afternoon thunderstorms tomorrow through next Thursday. A deep
marine layer will push night/morning low clouds and fog far into
the valleys tonight. The marine layer will become slightly more
shallow through next week, limiting the extent of the clouds and
fog into the valleys each night. Breezy southwesterly winds will
develop each afternoon through mountain passes and over the
deserts.
&&
.AVIATION...
012017Z...Coast/Valleys...Through 02/0000 UTC, mostly SKC and
unrestricted vis, except within 3-5 SM of the coast where BKN-OVC
clouds 1300-2300 ft MSL will likely linger. 02/0000-1500 UTC,
stratus re-developing 20-25 SM inland and perhaps up to 25-40 SM
inland with bases 1100-1800 ft MSL and tops around 2500 ft MSL.
Areas of 3-5 SM vis over inland mesas. Local vis AOB 1 SM possible
over far inland valleys, such as KRNM and KRIV. Forecast confidence
of stratus occurrence and timing at KSAN, KCRQ and KSNA is high,
with low-to-moderate confidence for KONT and low confidence on
exactly how far inland the stratus will spread.
Mountains/Deserts...Isol-sct thunderstorms/showers in the mountains,
high deserts and possibly lower deserts through 02/0300 UTC with SCT-
BKN cloud bases around 10000 ft MSL, tops around 20000 ft MSL and CB
tops to 40000 ft MSL. Otherwise, mostly SKC and unrestricted vis
will prevail through Saturday morning.
&&
.MARINE...
No hazardous marine weather is expected through Tuesday.
&&
.BEACHES...
Latest nearshore buoy reports show a 4-5 ft/17 second swell from 200
degrees. Surfline shows 4-7 foot surf in Orange County and 3-5 foot
surf in San Diego county being reported today. Surf around these
heights, with locally higher sets, should continue this afternoon,
along with strong rip currents. Although the swell and surf will
gradually lower Saturday through Independence Day, with large beach
crowds expected and rip currents still likely a concern, hazardous
swimming conditions are likely to continue. The Beach Hazards
Statement has been extended through Mon July 4.
&&
.SKYWARN...
Skywarn activation is requested for San Bernardino County.
Although activation is not requested for Riverside, San Diego or
Orange counties at this time, weather spotters are encouraged to
report significant weather conditions as they occur.
&&
.SGX Watches/Warnings/Advisories...
CA...Beach Hazards Statement through Monday evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...HarrisonIn the hours before
Local storm report, Jul 1, 3:02 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLOOD 3 E BIG BEAR CITY 34.26N 116.79W
07/01/2016 SAN BERNARDINO CA DEPT OF HIGHWAYS
BALDWIN LAKE ROAD AT ARASTRE ROAD FLOODED
DUE TO HEAVY RAIN.
&&
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:37 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jul 1, 3:01 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.